Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 470, NWS Fort Worth, TX

July 2, 2011Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 2, 2011, 3:56 PM CDT for Anderson County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2011, 3:56 PM CDT (20:56 UTC)
Expired
Jul 2, 2011, 4:30 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:51 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 2, 3:51 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT SAT JUL 2 2011

.AVIATION...
CONCERNS....CONVECTION TO THE EAST OF KDFW.

WILL BE UPDATING TAFS TO ADD CB TO CLOUD GROUPS FOR THE METROPLEX
AND KACT TAFS THIS AFTERNOON THROUGH EARLY EVENING. SCATTERED
STRONG PULSE STORMS ARE OCCURRING EAST OF THE METROPLEX AND
ISOLATED ACTIVITY FAR EAST OF KACT.

KGRK RADAR COMPOSITE OCCASIONALLY SHOWING SOMETHING TRYING TO
DEVELOP OVER THE METROPLEX. A STORM OR TWO MIGHT NEAR KDAL AND
KDFW AFTER 21Z...BUT THE ISOLATED NATURE OF THE CONVECTION IS NOT
ENOUGH TO WARRANT IN THESE TAFS. IF CONVECTION NEARS A TAF
SITE...OUTFLOW WINDS COULD REACH 40 TO 45KTS...AND DANGEROUS
CLOUD TO GROUND LIGHTNING WOULD BE LIKELY. 75

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT SAT JUL 2 2011/

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON
ACROSS PARTS OF NORTH TEXAS WITH BEST COVERAGE EAST OF INTERSTATE
35. EXPECT THIS GENERAL TREND TO CONTINUE FOR THE NEXT SEVERAL
DAYS AS NORTH TEXAS REMAINS ON THE PERIPHERY OF UPPER LEVEL RIDGE.
THIS RIDGE IS IN THE PROCESS OF RE-CENTERING OVER THE 4 CORNERS
REGION OF THE US BUT WILL STILL BE SUFFICIENTLY STRONG TO SUPPRESS
MORE WIDESPREAD CONVECTIVE ACTIVITY. THE BEST MOISTURE WILL REMAIN
ACROSS THE EASTERN HALF OF THE CWA THROUGH THE HOLIDAY WEEKEND
INTO EARLY NEXT WEEK ALTHOUGH THERE CONTINUES TO BE A LACK OF ANY
SIGNIFICANT FORCING THROUGH THAT TIME. REMNANT OUTFLOW BOUNDARIES
WILL LIKELY REMAIN A FOCUS FOR NEW CONVECTIVE DEVELOPMENT OVER THE
NEXT FEW DAYS. OTHERWISE...LOW/MID LEVEL WINDS FIELDS WILL REMAIN
WEAK AND WITH AN EASTERLY COMPONENT EXPECT THAT ATMOSPHERE WILL
REMAIN UNCAPPED DURING PEAK HEATING. BY THE LATTER PART OF NEXT
WEEK THERE IS SOME INDICATION THAT THE UPPER RIDGE WILL WEAKEN
A BIT AND THE SOUTHERN PLAINS WILL HAVE SOME RELATIVELY STRONGER
NORTHWEST FLOW ALOFT. THIS MAY MEAN SLIGHTLY BETTER RAIN
CHANCES WITH MOISTURE/INSTABILITY REMAINING IN PLACE. THE LATEST RUN
OF THE ECMWF ACTUALLY MOVES AN UPPER TROF INTO CENTRAL AND SOUTH
TEXAS BY THE END OF THE WEEK...ALTHOUGH IT KEEPS CONVECTIVE
ACTIVITY SUPPRESSED ACROSS NORTH TEXAS. EITHER WAY IT LOOKS LIKE
IT WILL REMAIN HOT AND DRY OUTSIDE OF A FEW SCATTERED AFTERNOON
STORMS INTO NEXT WEEK.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78 100  78 100  77 /  10   5   5   5   5
WACO, TX              77 101  76 102  75 /  10  10  10  10  10
PARIS, TX             75  97  73  98  74 /  10   5   5  10  10
DENTON, TX            77 100  74 100  76 /  10   5   5   5   5
MCKINNEY, TX          75  99  73  98  74 /  10   5   5  10  10
DALLAS, TX            79 100  77 100  77 /  10   5   5   5   5
TERRELL, TX           75  99  74  99  74 /  10   5   5  10  10
CORSICANA, TX         76 100  74  98  75 /  10  10  10  10  10
TEMPLE, TX            77 100  73 101  73 /  10  10  10  10  10
MINERAL WELLS, TX     76 102  74 103  73 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, Jul 2, 3:37 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SAT JUL 2 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
337 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF THE I-35
CORRIDOR THIS AFTERNOON THROUGH MID EVENING. ANY STORM THAT
DEVELOPS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
HOLIDAY WEEKEND....MAINLY EAST OF I-35.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING IN AREAS EAST OF I-35.

In the hours before

Special weather statement, Jul 2, 2:50 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SAT JUL 2 2011

TXZ122-022015-
VAN ZANDT TX-
250 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  VAN ZANDT COUNTY

AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS ABOUT 10 MILES EAST OF CANTON...MOVING WEST AT
15 MPH. IN ADDITION...ANOTHER STRONG STORM WAS LOCATED OVER WILLS
POINT.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...VAN...AND WILLS
POINT.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3236 9608 3284 9608 3284 9594 3281 9592
      3277 9585 3278 9579 3273 9567 3271 9566
      3272 9565 3269 9559 3235 9559
TIME...MOT...LOC 1949Z 104DEG 12KT 3253 9567

82/JLD
Special weather statement, Jul 2, 3:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT SAT JUL 2 2011

TXZ122-022115-
VAN ZANDT TX-
318 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  VAN ZANDT COUNTY

AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS STRETCHING FROM CANTON TO VAN...MOVING WEST AT
15 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED AROUND THE
WILLS POINT AREA.

CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...GRAND
SALINE...VAN...AND WILLS POINT.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3235 9546 3236 9607 3284 9608 3270 9559
      3248 9560
TIME...MOT...LOC 2016Z 104DEG 12KT 3250 9575

82/JLD
Special weather statement, Jul 2, 3:45 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUL 2 2011

TXZ148-022115-
ANDERSON TX-
345 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY

AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF PALESTINE...MOVING WEST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PERT...ELMTOWN...AND BRUSHY
CREEK.

HALF INCH SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.

LAT...LON 3170 9584 3202 9591 3208 9544 3200 9543
      3200 9544 3195 9544 3194 9542 3190 9542
      3185 9544 3184 9541 3178 9541
TIME...MOT...LOC 2045Z 089DEG 5KT 3192 9564

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:56 PM CDTSpecial Weather StatementFWDVan Zandt34 min
Jul 2, 2:50 PM CDTSpecial Weather StatementFWDVan Zandt25 min
Jul 2, 3:18 PM CDTSpecial Weather StatementFWDVan Zandt57 min
Jul 2, 3:30 PM CDTSevere Thunderstorm WarningFWDVan Zandt45 min
Jul 2, 3:45 PM CDTSpecial Weather StatementFWDAnderson30 min
Jul 2, 4:30 PM CDTSevere Thunderstorm WarningFWDAnderson45 min
Jul 2, 4:52 PM CDTSpecial Weather StatementFWDFreestone38 min
Jul 2, 4:55 PM CDTSevere Thunderstorm WarningFWDFreestone35 min
Jul 2, 5:39 PM CDTSpecial Weather StatementFWDFreestone36 min
Jul 2, 6:01 PM CDTSpecial Weather StatementFWDCollin29 min
Jul 2, 6:08 PM CDTSpecial Weather StatementFWDJack, Palo Pinto, Stephens, Young52 min
Jul 2, 6:15 PM CDTSpecial Weather StatementFWDCollin30 min
Jul 2, 6:18 PM CDTSevere Thunderstorm WarningFWDCollin31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.